Talk

Advanced search

Mumsnet has not checked the qualifications of anyone posting here. If you have any medical concerns we suggest you consult your GP.

Micronor turning me into a pest

(2 Posts)
BromidePlease Wed 24-Aug-16 05:58:51

Have name changed, purely because I know at least one person on here whose endless ribbing I could do without!

Have been on Micronor for about a week. Past dalliances with the pill have ended either in swollen breasts and copious migraines (combined pill) or extreme, constant fatigue and misery and, ironically, pregnancy (Cerazette).

Micronor has made me so horny that I really think it may have an impact on my day to day life if it continues in this vein.

I've always had a pretty healthy appetite, but this is ridiculous. I had a termination earlier in the year that ended up going haywire and was quite complicated and distressing, and my libido took a battering - found I was less lubricated during sex and it was taking longer than usual to get in the mood generally.

Within 36 hours of taking the Micronor, I was "back to my old self"

Couple of days in and things had "kept going".

We have now reached the point of farce. I have a work assessment at lunchtime for which I'm horrendously underprepared and pulled an all nighter to cram. I've spent the last 7 or 8 hours streaming porn and all that entails, and was seriously entertaining thoughts of doing the dirty on DP (we live apart) with the postman when he shows up in a few hours blush

The best way I can describe it is that it feels like a sex drive with roid rage - like ovulation time libido times 50. Almost as though I might burst, and/or pounce on the first person who crosses my path. It's like an extreme physical pressure but to the point where it's no longer remotely pleasant.

Any ideas whether this is a known side effect of the active ingredient in Micronor, and if there is any way I can calm things down a bit? Google is not being very helpful.

Sunshineonacloudyday Sat 27-Aug-16 00:19:00

You lucky devil I wish I felt half of what you are feeling. I have found another page for you that may be of interest.

This is what 1 blogger had to say:What I have to say is looks lengthy but I hope you can find patience to read it.
I have just s started taking micronor. And recently started experiencing breakthrough bleeding. At first I was accepting and understanding that changes will occur because I have introduced different levels of hormones into my body system.
When the bleeding didnt stop for almost 4 weeks I became a bit worried. So I turned to online forums to see how other women were reacting to this pill. (Of course you cant totally credit what information is floating through the internet.) But every review I was reading was so negative and honestly scary. Other than breakthrough bleeding(which seems like an obvious side effect because progestin makes the walls of your cervix swell) I am doing well, so far, no mood swings or bloating/ weight gain.
Reading those reviews offered ENOUGH STRESS to probably induce all those symptoms I was reading about. So, I want to offer my experience and my theory on this matter.
Taking contraceptive pills should be taken as serious as any other medication. It isnt just a little pill to be taken in step with your current lifestyle. Hormone manipulation is serious business and can have detrimental side effects. Therefore, I THINK, while taking the pill you SHOULD TRY taking other extra steps to help balance the changes in your body (not as a cure-all!).
I do not want to get pregnant and I do not want to be celibate, as bad as it is, I guess this is all medicine has to offer for nowunless there is something I really dont know about. Medicine always has its side effects, be it from pills or surgery.. science and medicine arent magic. THIS IS JUST MY THEORY, I AM NOT A MEDICAL PHYSISIAN AT ALL!
I have started taking extra vitamins to help amp up my entire system. For example, I am worried about the acne side effect of this pill, so I am taking certain vitamins that promote healthy skin, hair and nail. Also, I am worried about mood swings i.e. mental functions, so I have found a vitamin high in Folic acid, iron, zinc. I did some research to find out with kind of vitamins help support different systems in my body.
Like I said.. THESE ARE JUST MY THEORIES, I AM NOT A MEDICAL PHYSISIAN AT ALL! And you should check with your own Physician before taking any of these vitamins I have listed.
You need to be aware of your body, how it works, and what deficiencies, if any, that you, might have.
A side note: Maybe something worth trying.. Regarding Mood swings: if you feel yourself tending toward more negative thoughts, try not to allow yourself to continue that train of thought. Stop and switch to more pleasant thoughts or ideas you might have. Mood levels rise and fall and generally most people experience this. Therefore, accept it as normal, dont fight it or get stuck on wondering why you feel down. Dont give up! Try to bring yourself up! THIS IS JUST MY THEORY, I AM NOT A MEDICAL/ PSYCOLOGICAL PHYSISIAN AT ALL!
I just wanted to share my experience and thoughts on this matter and support my fellow women.
forum.sofeminine.co.uk/contraception-fo83/any-one-take-micronor-mini-pill-fd29

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now